Discretization of functionals involving the Monge-Ampère operator

Abstract : Gradient flows in the Wasserstein space have become a powerful tool in the analysis of diffusion equations, following the seminal work of Jordan, Kinderlehrer and Otto (JKO). The numerical applications of this formulation have been limited by the difficulty to compute the Wasserstein distance in dimension >= 2. One step of the JKO scheme is equivalent to a variational problem on the space of convex functions, which involves the Monge-Ampere operator. Convexity constraints are notably difficult to handle numerically, but in our setting the internal energy plays the role of a barrier for these constraints. This enables us to introduce a consistent discretization, which inherits convexity properties of the continuous variational problem. We show the effectiveness of our approach on nonlinear diffusion and crowd-motion models.
Document type :
Journal articles
Complete list of metadatas

https://hal.inria.fr/hal-01112210
Contributor : Jean-David Benamou <>
Submitted on : Monday, February 2, 2015 - 2:29:35 PM
Last modification on : Friday, September 6, 2019 - 3:14:45 PM

Links full text

Identifiers

Citation

Guillaume Carlier, Quentin Mérigot, Edouard Oudet, Jean-David Benamou. Discretization of functionals involving the Monge-Ampère operator. Numerische Mathematik, Springer Verlag, 2016, 134 (3), pp. 611-636. ⟨10.1007/s00211-015-0781-y⟩. ⟨hal-01112210⟩

Share

Metrics

Record views

1032